Do the chemical properties of contrast agents impact upon the incidence of contrast-induced nephropathy? Results from a recent randomized controlled study (the IMPACT study)

Analysis by V. Matarese

 

Introduction

Acute nephropathy subsequent to the administration of iodinated contrast medium is a worrisome complication of diagnostic and interventional CT procedures.
Contrast-induced nephropathy (CIN) is a major iatrogenic cause of renal failure and is associated with increased risks of morbidity and mortality.
Numerous clinical characteristics have been identified as CIN risk factors, but the incidence of this complication also seems to depend on the contrast agent.
This latter topic has received much attention in recent years, but controversy remains as to whether one class of contrast agents – or a specific product – can be considered safest.  One recent randomized controlled trial sheds new light on this topic.

Next
This content is only available to registered users. Log in or create a new account for free.
NOT REGISTERED? CLICK HERE
Lost Password

Log in with your credentials

Forgot your details?